Atripla/Quad Severe Itching
Sep 3, 2010
I am currently in the Phase 3 Clinical Trial double blinded Atripla/Quad...I think Im on Atripla due to initial problems with sleep/dreams BUT my question is this.
After about 3 weeks of treatment (with no problems)I had severe itching on back and chest and small inflamation bumps. No rash.
After trying Zyrtec and seeing 2 Dermotologists one of them gave me a Medrol Dose pack and the itching stopped immediately. Well about 10 days later I'm itching again like crazy!!! My provider thinks it could be related to immune reconstitution and the dermatologist just isnt sure. Does this ever go away? Some days are just brutal I cannot continue this treatment with these symptoms and my provider is very adament not to change anything on the antiretroviral side.
Response from Dr. Henry
Could well be due to immune reconstitution-I have seen flare-ups of eosinophilic folliculitis for example that may need topical/systemic antifungals and sometimes corticosteroid topicals or short term oral treatment. Calamine lotion, topical steroids, and use of ketoconazole shampoo as regular soap in areas of rash variable help some patients. Usually will diminish after 1-3 months-need to be further monitored given the impressive nature of the rash you describe! KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Painful Urination An Acute Symptom Of HIV?
- Groin Pain After Receiving Oral Sex Worried I Have HIV
- Rectal Bleeding After Anal Fingering Worried I Have HIV
- Can I Get Genital Herpes If I Used A Condom?
- What Are The Little White Bumps On My Penis? Not A Std?
- Can A Cbc Indicate Any Sign Of Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.